Hello, I"m 53 years old and stopped having periods in January of this year. I had one more in March, but none in April or May. My son was getting married on June 6th and my hot flashes were making me miserable. About 5 days before the wedding I requested from my Dr some HRT so I wouldn't be sweating and miserable at his Summer outside Wedding. She prescribed Climara Pro patch. It did the trick, very little sweating after that. I also have osteoporosis so I thought I could benefit from the patch for my bone's sake as well.
So I was on it for about a week and then my period started, It was a normal period, but it surprised me because I didn't think I would have a period while on the patch.
I had another period about 3 weeks later, very heavy, complete with clots and lots of pain. My Doctor required that I come in and talk to her about Climara and how it's working for me before she would renew my Climara prescription. I told her I had started my period after a week of being on the patch and she acted somewhat surprised. She renewed my prescription and when I went to get it filled, my pharmacy was out of them until the next late afternoon. The next day I had a horrible migraine and didnt go get my prescription until the following day. I was with out my patch for just a day and a half and had only been off my period for about 2 days. After I put my new patch on my period started the next day and I've been on it ever since, 3 weeks. It will start to wind down like I'm going off of it and then it starts all over again with cramps, heavy bleeding and clots. I'm also extremely sleepy and achey.
I called my dr and she couldn't get me in for 5 days, which is this coming Wednesday.
Has anyone else had this experience or something similar? Anyone have any idea what's could be going on?
I have low thyroid too, but take synthroid which make my levels test normal. I had Graves Disease and no longer have a thyroid. Even with thyroid meds, I've never really felt good since getting Graves. I'm going to the dr today so they may take me off the patch and put me on something else. I was suffering with horrible hotflashes and fatigue before going on the patch in June. I have breast cancer in my family so I'm taking a risk taking HRT, but I couldn't stand it anymore. I also have osteoporosis from having graves disease too long before it was diagnosed, so taking HRT will help with my bone density problem.
Thank you for your post, I wish more had posted their experiences with the Climara Pro Patch.
Hi Warmbreeze, I am 52. I just noticed your post and thought I would respond even though I am not using the patch you are on. I have started the generic form of Activella(you can see my post from today if interested) one week ago and started bleeding yesterday. It is estrogen with continuous progestin for menopausal women with a uterus. Is that the same as your patch? What came of your visit with the doctor? I certainly was NOT expecting this bleeding. I have Hashimotos ( as well) and my doctor just said to take this with my Synthroid and Cytomel. In fact she upped the dose of Synthroid a tiny bit saying that the HRT would possibly require a higher dose of thyroid meds. I am not sure at this point which is worse.......the renewal of HORRIBLE cramps and a period (if that is what this is??) or the effects of menopause (vaginal dryness, hot flashes and osteoporosis)!!
Last edited by hopalong_too; 09-17-2009 at 11:30 AM.
Hi sorry I kind of gave up on getting any responses to my post. I just happen to check.
When I went to the Doctor she told me to give it more time to adjust. I am having bleeding (and I don't mean spotting, I mean heavy period with clots and cramps) about 25 days out of the month since June. I'm so fed up with it, and very physically tired, probably low on Iron at this point.
I just went again to the Doctor and this time saw a Nurse Practitioner whom I liked better than my actual Gyn. She took me off the patch and put me on Estrodial and Progesterin. I have to take the Estrodial daily and the Progesterin 12 days out of the month. If that doesn't stop my continuous period in 3 months she wants me to have a uterin biopsy. She said that if I get too much build up in there, it can turn into cancer. Always nice to hear.
The patch I'm taking does sound similar to yours. She told me the problem that woman have with the Climara Pro patch is that it doesn't contain enough Progesterin to balance out the Estrogen, hence the bleeding. But she said most often though it is spotting, not what I have. So I guess I'll have to wait and see what happens with this new combo. It's a lot cheaper which is good.
Last edited by warmbreeze; 01-24-2010 at 07:19 PM.